Alert archive / Georgia / River Flood Warnings in 2011

River Flood Warning 4, NWS Jacksonville, FL

April 10, 2011Appling County, Toombs County, Georgia

NWS Jacksonville, FL issued this river flood warning at Apr 10, 2011, 10:11 AM EDT for Appling County, Toombs County, Georgia. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2011, 10:11 AM EDT (14:11 UTC)
Expired
Apr 10, 2011, 8:40 PM EDT
In force
10 hr
Issued by
NWS Jacksonville, FL
Flood severity
Minor

Counties Appling County, GA, Toombs County, GA

The radar

The Robins AFB radar (KJGX), 128 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Altamaha River near Baxley (BAXG1). The gauge peaked at 13.01 ft at Apr 10, 2011, 4:00 AM EDT.

actionminormoderate2040608004/1004/1104/12
Action stage
72.5 ft
Minor stage
74.5 ft
Moderate stage
80 ft
Major stage
84 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02225000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WGUS42 KJAX 101411
FLWJAX
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1011 AM EDT SUN APR 10 2011

...THE NATIONAL WEATHER SERVICE IN JACKSONVILLE FL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... 

  ALTAMAHA RIVER AT BAXLEY AFFECTING APPLING AND TOOMBS COUNTIES
...MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE

 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...RESIDENTS AND THOSE WITH INTERESTS ALONG THE RIVER 
SHOULD TAKE ACTION TO PROTECT THREATENED PROPERTY. HIGH AND FAST 
FLOWING RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. KEEP 
CHILDREN AWAY FROM FLOODED AREAS. DO NOT DRIVE VEHICLES THROUGH 
FLOODED AREAS. TURN AROUND...DON'T DROWN. 

&&

GAC001-279-110600-
/O.NEW.KJAX.FL.W.0004.110410T1411Z-110411T0600Z/
/BAXG1.1.ER.000000T0000Z.110410T1315Z.110411T0000Z.NO/
1011 AM EDT SUN APR 10 2011

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE FL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ALTAMAHA RIVER AT BAXLEY.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:45 AM SUNDAY THE STAGE WAS 74.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 74.5 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* IMPACT...AT 74.5 FEET...MINOR FLOODING OF TIMBER AND AGRICULTURAL 
  LAND CAN BE EXPECTED.

&&


               FLD    OBSERVED                   7AM FORECAST
LOCATION       STG  STG  DAY TIME    MON    TUE    WED    THU    FRI

ALTAMAHA
  BAXLEY      74.5  74.5 SUN 10 AM   74.3   73.7   73.2   72.9   72.6



$$
1 follow-up statement
827 
WGUS82 KJAX 110040
FLSJAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
840 PM EDT SUN APR 10 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  ALTAMAHA RIVER AT BAXLEY AFFECTING APPLING AND TOOMBS COUNTIES
 .THE RIVER WILL CONTINUE TO SLOWLY FALL FOR THE NEXT FEW DAYS..
 MORE RAIN POSSIBLE ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...RESIDENTS AND THOSE WITH INTERESTS ALONG THE RIVER 
SHOULD TAKE ACTION TO PROTECT THREATENED PROPERTY. HIGH AND FAST 
FLOWING RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. KEEP 
CHILDREN AWAY FROM FLOODED AREAS. DO NOT DRIVE VEHICLES THROUGH 
FLOODED AREAS. TURN AROUND...DON'T DROWN. 

&&

GAC001-279-110110-
/O.CAN.KJAX.FL.W.0004.000000T0000Z-110411T0600Z/
/BAXG1.1.ER.110410T1745Z.000000T0000Z.110410T1800Z.NO/
840 PM EDT SUN APR 10 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE ALTAMAHA RIVER AT BAXLEY.
* AT  7:45 PM SUNDAY THE STAGE WAS 74.4 FEET. 
* FELL BELOW FLOOD STAGE AT  2:00 PM SUNDAY.
* FLOOD STAGE IS 74.5 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 73.7 FEET BY TUESDAY 
  MORNING.


&&


               FLD    OBSERVED                   7AM FORECAST
LOCATION       STG  STG  DAY TIME    MON    TUE    WED    THU    

ALTAMAHA
  BAXLEY      74.5  74.4 SUN 08 PM   73.7   73.2   72.8   72.5      



$$

KEEGAN

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Apr 10, 9:31 AM EDT, 40 minutes earlier.

Area forecast discussion, Apr 10, 9:31 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
931 AM EDT SUN APR 10 2011

...RECORD HIGH TEMPERATURES EXPECTED AGAIN TODAY AND MONDAY...

.UPDATE...ANOTHER HOT DAY ON TAP WITH SFC RIDGE TO THE SOUTH
PRODUCING A WESTERLY SYNOPTIC FLOW. TEMPS SHOULD NEAR OR ABOVE
YESTERDAYS READINGS PRODUCING RECORD HIGHS MAINLY AWAY FROM THE
COAST. SATELLITE SHOWS ONLY A FEW CLOUDS OVER THE FCST AREA. A LOW
CLOUD/FOG BANK WEST OF THE AREA SHOULD ERODE AND HAVE NO IMPACT
TODAY. FORECAST IS ON TRACK AND ONLY MINOR TWEAKS REQUIRED. WILL
UPDATE TO REMOVE MENTION OF FOG.

RECORD HIGHS FOR APRIL 10TH...
JAX 90/1999
GNV 92/1908
AMG 91/1978
SSI 85/1963

&&

.AVIATION...VFR IS FORECAST FOR TODAY.

&&

.MARINE...WEST WINDS ARE GENERALLY LESS THAN 10 KT. DIRECTION WILL
SHIFT TO ONSHORE BY LATE AFTN. NO CHANGES THIS MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  90  63  90  64 /   0   0  10  30
SSI  85  66  85  67 /   0   0  10  10
JAX  90  63  91  67 /   0   0  10  10
SGJ  86  65  88  67 /   0   0  10  10
GNV  91  61  91  65 /   0   0   0  10
OCF  91  63  91  65 /   0   0  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

MKT/AW
Hazardous weather outlook, Apr 10, 4:10 AM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 AM EDT SUN APR 10 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
410 AM EDT SUN APR 10 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

PATCHY DENSE FOG WILL BE POSSIBLE ACROSS INLAND AREAS EARLY THIS
MORNING. BEST CHANCES WILL BE ALONG THE I-75 CORRIDOR OF NORTHEAST
FLORIDA WHERE LOCAL VISIBILITIES LESS THAN ONE MILE ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE AREA ON TUESDAY AS A
COLD FRONT MOVES INTO THE AREA. THERE WILL BE A CHANCE OF
THUNDERSTORMS AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MZ

Nearby

River Flood Warnings in Georgia, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.